Alert archive / North Carolina / Beach Hazards Statements in 2020
Beach Hazards Statement 11, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at May 26, 2020, 7:57 PM EDT for Brunswick County, North Carolina. It took effect at May 27, 2020, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2020, 7:57 PM EDT (23:57 UTC)
- In effect from
- May 27, 2020, 6:00 AM EDT
- Expired
- May 27, 2020, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 12.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741
WHUS42 KILM 262357
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
757 PM EDT Tue May 26 2020
NCZ107-270600-
/O.CON.KILM.CF.Y.0026.200527T0300Z-200527T0600Z/
Inland New Hanover-
757 PM EDT Tue May 26 2020
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 2 AM EDT WEDNESDAY...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...From 11 PM this evening to 2 AM EDT Wednesday.
* IMPACTS...North of the Cape Fear Memorial Bridge, one spot on
Battleship Road is covered with water about three inches deep.
The westbound lane of USS North Carolina Road is covered with
water up to six inches deep. In downtown Wilmington, about a
block of Water Street just south of Market Street is covered
with about three inches of water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington - Flood Stage 5.5 FT
MLLW Categories - Minor 5.5 ft, Moderate 6.7 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.0 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
27/01 AM 5.8 1.1 1.0 1 Minor
27/02 PM 5.1 0.4 1.2 1 None
28/01 AM 5.8 1.1 1.1 1 Minor
28/02 PM 4.7 -0.0 0.8 1 None
29/02 AM 5.3 0.6 0.7 1 None
29/04 PM 4.6 -0.1 0.5 1 None
&&
$$
NCZ110-270600-
/O.NEW.KILM.BH.S.0011.200527T1000Z-200528T0000Z/
/O.NEW.KILM.RP.S.0013.200527T1000Z-200528T0000Z/
Coastal Brunswick-
757 PM EDT Tue May 26 2020
...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...
* WHAT...For the Beach Hazards Statement, a strong longshore
current is expected. For the High Rip Current Risk, dangerous
rip currents expected.
* WHERE...Coastal Brunswick County.
* WHEN...From 6 AM EDT Wednesday through Wednesday evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water. Longshore currents can sweep
swimmers and surfers into rip currents, piers, jetties, and
other hazardous areas.
Caution should be used when in or near the water. Check with the
lifeguards before entering the ocean for possible hazards you may
be swept into..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
Remain out of the water to avoid hazardous swimming conditions.
&&
$$
NCZ106-108-SCZ054-056-270600-
/O.NEW.KILM.RP.S.0013.200527T1000Z-200528T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
757 PM EDT Tue May 26 2020
...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...
* WHAT...Dangerous rip currents expected.
* WHERE...In South Carolina, Coastal Horry and Coastal
Georgetown Counties. In North Carolina, Coastal Pender and
Coastal New Hanover Counties.
* WHEN...From 6 AM EDT Wednesday through Wednesday evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
&&
$$
214 follow-up statements
080
WHUS42 KILM 270540
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
140 AM EDT Wed May 27 2020
NCZ107-270700-
/O.EXT.KILM.CF.Y.0026.000000T0000Z-200527T0700Z/
Inland New Hanover-
140 AM EDT Wed May 27 2020
...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 3 AM EDT EARLY THIS
MORNING...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...Until 3 AM EDT early this morning.
* IMPACTS...North of the Cape Fear Memorial Bridge, one spot on
Battleship Road is covered with water about three inches deep.
The westbound lane of USS North Carolina Road is covered with
water up to six inches deep. In downtown Wilmington, about a
block of Water Street just south of Market Street is covered
with about three inches of water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington - Flood Stage 5.5 FT
MLLW Categories - Minor 5.5 ft, Moderate 6.7 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.0 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
27/01 AM 5.8 1.1 1.0 1 Minor
27/02 PM 5.1 0.4 1.2 1 None
28/01 AM 5.8 1.1 1.1 1 Minor
28/02 PM 4.7 -0.0 0.8 1 None
29/02 AM 5.3 0.6 0.7 1 None
29/04 PM 4.6 -0.1 0.5 1 None
&&
$$
NCZ110-271345-
/O.CON.KILM.BH.S.0011.200527T1000Z-200528T0000Z/
/O.CON.KILM.RP.S.0013.200527T1000Z-200528T0000Z/
Coastal Brunswick-
140 AM EDT Wed May 27 2020
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT THIS
MORNING THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM EDT THIS
MORNING THROUGH THIS EVENING...
* WHAT...For the Beach Hazards Statement, a strong longshore
current is expected. For the High Rip Current Risk, dangerous
rip currents expected.
* WHERE...Coastal Brunswick County.
* WHEN...From 6 AM EDT Wednesday through Wednesday evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water. Longshore currents can sweep
swimmers and surfers into rip currents, piers, jetties, and
other hazardous areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
Remain out of the water to avoid hazardous swimming conditions.
&&
$$
NCZ106-108-SCZ054-056-271345-
/O.CON.KILM.RP.S.0013.200527T1000Z-200528T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
140 AM EDT Wed May 27 2020
...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM EDT THIS
MORNING THROUGH THIS EVENING...
* WHAT...Dangerous rip currents expected.
* WHERE...In South Carolina, Coastal Horry and Coastal
Georgetown Counties. In North Carolina, Coastal Pender and
Coastal New Hanover Counties.
* WHEN...From 6 AM EDT Wednesday through Wednesday evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
&&
$$881
WHUS42 KILM 270656
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
256 AM EDT Wed May 27 2020
NCZ107-272000-
/O.CAN.KILM.CF.Y.0026.000000T0000Z-200527T0700Z/
/O.NEW.KILM.CF.Y.0027.200528T0400Z-200528T0800Z/
Inland New Hanover-
256 AM EDT Wed May 27 2020
...COASTAL FLOOD ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM
EDT THURSDAY...
...COASTAL FLOOD ADVISORY IS CANCELLED...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...From midnight tonight to 4 AM EDT Thursday.
* IMPACTS...North of the Cape Fear Memorial Bridge, one spot on
Battleship Road is covered with water about three inches deep.
The westbound lane of USS North Carolina Road is covered with
water up to six inches deep. In downtown Wilmington, about a
block of Water Street just south of Market Street is covered
with about three inches of water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington - Flood Stage 5.5 FT
MLLW Categories - Minor 5.5 ft, Moderate 6.7 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.0 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
27/02 PM 5.1 0.4 1.2 1 None
28/02 AM 5.8 1.1 1.1 1 Minor
28/02 PM 4.8 0.1 0.9 1 None
29/02 AM 5.3 0.6 0.7 1 None
29/03 PM 4.7 -0.0 0.7 1 None
&&
$$
NCZ110-272000-
/O.CON.KILM.BH.S.0011.200527T1000Z-200528T0000Z/
/O.CON.KILM.RP.S.0013.200527T1000Z-200528T0000Z/
Coastal Brunswick-
256 AM EDT Wed May 27 2020
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT THIS
MORNING THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM EDT THIS
MORNING THROUGH THIS EVENING...
* WHAT...For the Beach Hazards Statement, a strong longshore
current is expected. For the High Rip Current Risk, dangerous
rip currents expected.
* WHERE...Coastal Brunswick County.
* WHEN...From 6 AM EDT Wednesday through Wednesday evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water. Longshore currents can sweep
swimmers and surfers into rip currents, piers, jetties, and
other hazardous areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
Remain out of the water to avoid hazardous swimming conditions.
&&
$$
NCZ106-108-SCZ054-056-272000-
/O.CON.KILM.RP.S.0013.200527T1000Z-200528T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
256 AM EDT Wed May 27 2020
...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 6 AM EDT THIS
MORNING THROUGH THIS EVENING...
* WHAT...Dangerous rip currents expected.
* WHERE...In South Carolina, Coastal Horry and Coastal
Georgetown Counties. In North Carolina, Coastal Pender and
Coastal New Hanover Counties.
* WHEN...From 6 AM EDT Wednesday through Wednesday evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
&&
$$694
WHUS42 KILM 271930
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
330 PM EDT Wed May 27 2020
NCZ107-280400-
/O.CON.KILM.CF.Y.0027.200528T0400Z-200528T0800Z/
Inland New Hanover-
330 PM EDT Wed May 27 2020
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 AM EDT THURSDAY...
* WHAT...One half to 1 foot of inundation above ground level
expected in low-lying areas bordering the banks of the Lower
Cape Fear River.
* WHERE...The lower Cape Fear River from downtown Wilmington
southward.
* WHEN...From midnight tonight to 4 AM EDT Thursday.
* IMPACTS...Water six to 12 inches deep on the lowest parts of
Battleship Road and USS North Carolina Road. Water will
partially spread across River Road south of downtown Wilmington.
In downtown Wilmington, up to one-half foot of water will cover
more than a block of Water Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington - Flood Stage 5.5 FT
MLLW Categories - Minor 5.5 ft, Moderate 6.7 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.0 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
28/01 AM 6.0 1.3 1.3 1 Minor
28/02 PM 4.9 0.2 1.0 1 None
29/02 AM 5.5 0.8 0.9 1 Minor
29/04 PM 4.8 0.1 0.7 1 None
30/04 AM 5.2 0.5 0.6 1 None
&&
$$
NCZ110-280000-
/O.CON.KILM.BH.S.0011.000000T0000Z-200528T0000Z/
/O.CON.KILM.RP.S.0013.000000T0000Z-200528T0000Z/
Coastal Brunswick-
330 PM EDT Wed May 27 2020
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...For the Beach Hazards Statement, a strong longshore
current is expected. For the High Rip Current Risk, dangerous
rip currents expected.
* WHERE...Coastal Brunswick County.
* WHEN...Until 8 PM EDT this evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water. Longshore currents can sweep
swimmers and surfers into rip currents, piers, jetties, and
other hazardous areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
Remain out of the water to avoid hazardous swimming conditions.
&&
$$
NCZ106-108-SCZ054-056-280000-
/O.CON.KILM.RP.S.0013.000000T0000Z-200528T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
330 PM EDT Wed May 27 2020
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...Dangerous rip currents.
* WHERE...In South Carolina, Coastal Horry and Coastal
Georgetown Counties. In North Carolina, Coastal Pender and
Coastal New Hanover Counties.
* WHEN...Until 8 PM EDT this evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
&&
$$
dch009
WHUS42 KILM 280002
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
802 PM EDT Wed May 27 2020
NCZ110-280115-
/O.EXP.KILM.BH.S.0011.000000T0000Z-200528T0000Z/
/O.EXP.KILM.RP.S.0013.000000T0000Z-200528T0000Z/
Coastal Brunswick-
802 PM EDT Wed May 27 2020
...BEACH HAZARDS STATEMENT HAS EXPIRED...
...HIGH RIP CURRENT RISK HAS EXPIRED...
$$
NCZ106-108-SCZ054-056-280115-
/O.EXP.KILM.RP.S.0013.000000T0000Z-200528T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Horry-
Coastal Georgetown-
802 PM EDT Wed May 27 2020
...HIGH RIP CURRENT RISK HAS EXPIRED...
$$
NCZ107-280800-
/O.CON.KILM.CF.Y.0027.200528T0400Z-200528T0800Z/
Inland New Hanover-
802 PM EDT Wed May 27 2020
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 AM EDT THURSDAY...
* WHAT...Up to one foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...From midnight tonight to 4 AM EDT Thursday.
* IMPACTS...Water is six to 12 inches deep on the lowest parts
of Battleship Road and USS North Carolina Road. Water begins
to spread on to River Road about a quarter mile south of The
Cape Boulevard. In downtown Wilmington, water covers more than
a block of Water Street near Market Street with three to six
inches of water just south of Market Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington - Flood Stage 5.5 FT
MLLW Categories - Minor 5.5 ft, Moderate 6.7 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.0 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
28/01 AM 6.0 1.3 1.3 1 Minor
28/02 PM 5.0 0.3 1.1 1 None
29/02 AM 5.5 0.8 0.9 1 Minor
29/04 PM 4.9 0.2 0.8 1 None
30/04 AM 5.3 0.6 0.7 1 None
30/05 PM 4.9 0.2 0.6 1 None
&&
$$
8What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at May 26, 6:33 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 26, 6:33 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
633 PM EDT Tue May 26 2020
.SYNOPSIS...
High pressure will gradually shift northeast through mid-week,
allowing waves of low pressure to move into the Carolinas with
periods of wet weather. A cold front may cross the coast this
coming weekend, bringing cooler and drier air by early of next
week.
&&
.UPDATE/...
Uneventful in very near term, convergence weak offshore this
far north of low pressure circulation, and angle of over running
more oblique per latest VWP KLTX data, keeping isentropic omega
mostly lethargic. As such, light rain/patchy drizzle evening
and overnight, before ramp-ups in rain-rates daybreak Wednesday
over NE SC, as sfc low nears. The leading edge of helicity and
convergence will warrant close watch for rotating convection
near and along the NE SC coast Wednesday morning, working its
way to the NW through the day. Isolated tornadoes possible,
encircling roughly the northern semi-circle of the circulation
Wednesday. If this system were forecast to move slow over the
area tomorrow, a flood watch may have been needed.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Very active near term period as a deep tropical plume of
moisture off the southeast coast moves across. Some isentropic
lift and or low level convergence is leading to some light rain
and drizzle this afternoon and this will continue into the
evening and overnight hours. There will be an area of low
pressure attempting to organize with the tropical moisture and
this feature will move across the region Wednesday morning.
Guidance is struggling with the placement of the feature likely
due to its sprawling nature and numerous areas of convection
with which characterizes the system currently.
If a more southwest solution verifies (NAM) more surface based
instability will advect into the area Wednesday increasing the
severe weather potential and perhaps even increasing QPF amounts as
it slows down dramatically. If the more consistent GFS verifies
there will be less instability and more of a quick hitting lower QPF
rainfall event. And if that isn't enough confusion the new 1200 UTC
ECMWf drives the main part of the system into the upstate of Georgia
by late in the day Wednesday leading to minimal impacts.
Overall I have increased pops as its almost assured our area will
see measurable rain. I did not change rainfall amounts citing the
aforementioned lengthy uncertainty. I also opted not to entertain
thoughts of a Flash Flood Watch citing the same. Finally its worth
noting that some high resolution guidance has a "tail" if you will
of convection moving across later in the day mainly in the wake of
the system and if this verifies it would probably pose the highest
severe threat as the area would be firmly in the warm sector. There
should be a lull in activity Wednesday evening but can't rule out
convection into Thursday morning via the moisture laden southerly
flow. Temperatures, kinda an afterthought should be a bit on the
cool side of normal for highs and warmer side for lows courtesy of
the moisture.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Instability during the day on Thursday will lead to widespread
showers and storms. The environment ahead of the upper-level low,
still parked over the lower Mississippi River Valley, will likely
remain sub-severe. A few storms will warrant extra attention due to
a thick CAPE profile and the potential for strong downdrafts. Rain
on Thursday will certainly not lead to washout conditions, but if
there are any outdoor plans, you'll likely be dodging brief showers
and storms for much of the day. On Friday, the upper-low will
transition into an upper-level trough and begin to meander eastward.
A weak shortwave rounding the cyclonic disturbance will help spark
afternoon showers and storms on Friday. Many areas are likely to
hear a few rumbles, especially inland. Showers will linger in the
area on Friday evening as the weak shortwave ejects off to the NE.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
The upper-level trough continues to approach the area from the west
during the day on Saturday. This, along with the instability caused
by hot and humid conditions at the surface will help with the
development of afternoon storms. Overnight and into early Sunday
morning, the upper trough will push a cold front through the area,
bringing additional showers an isolated storm. During the day on
Sunday, some lingering showers early will give way to clearing skies
behind the front. A cooler and drier air mass will move into the
area as high pressure dominates the weather pattern through the
early and middle portions of next week.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
Expect at a minimum, MVFR ceilings overnight, with -ra/dz, then
increasing rain-rates to 1-2SM +SHRA along the NE SC coast aft
10z. Center of sfc low, tropical in nature, will track inland
toward the NW Wednesday, spreading SHRA/TSTMS inland through
Wednesday, rain may be heavy at times, tapering off in latter
portion of period aft 21z, as focus shifts farther inland. SE
winds aft 14z to occasionally gust to 24 kt Wednesday, most
frequent at coastal terminals.
Extended Outlook...Unsettled weather continues Thursday through
Sunday with periods of brief MVFR/IFR conditions expected in
convective showers and t-storms. Winds will be locally higher
in and near TSTMs.
&&
.MARINE...
Marine elements will go downhill as an area of low pressure
moves near or across the area through Wednesday. Lot's of
uncertainty in the strength and position of this feature so the
forecast is one of lower confidence. Expect the current
northeast flow to become more easterly in time and increase to
20-25 knots for some time Wednesday. By Wednesday evening more
of a southerly flow will develop and weaken as the system moves
to the north and or west. Small craft winds and seas are
expected to develop in time and persist for most of Wednesday.
For the particular wave heights, expect 5-8 feet by midday
Wednesday dropping to 3-5 feet by Thursday morning.
Southerly winds will continue through the remainder of the week as
high pressure to the east and low pressure to the west lead to a
weak gradient wind out of the south at 10-15 knots. This will be
combined with a long-period southeasterly swell at 3-4 feet and 8
seconds. These combined seas could lead to rough conditions for
smaller vessels. We are likely to see few changes in the pattern
through Saturday, even as a cold front approaches the area on
Saturday evening. High pressure will build into the area behind the
cold front on Sunday. The gradient will tighten a bit on Sunday
evening as northerly winds increase to 10-15 knots and veer to
northeasterly. Breezy conditions continue into early next week with
winds 15-20 knots, nearing Small Craft Advisory levels as seas
approach 3-5 feet.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Coastal Flood Advisory from 11 PM this evening to 2 AM EDT
Wednesday for NCZ107.
MARINE...Small Craft Advisory from 4 AM to 7 PM EDT Wednesday for
AMZ250-252-254-256.
&&
SYNOPSIS...ILM
UPDATE...Colby
NEAR TERM...SHK
SHORT TERM...21
LONG TERM...21
AVIATION...8
MARINE...SHK/21Hazardous weather outlook, May 26, 5:46 PM EDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 546 PM EDT Tue May 26 2020 AMZ250-252-254-256-272200- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 546 PM EDT Tue May 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-110-272200- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick- Coastal Brunswick- 546 PM EDT Tue May 26 2020 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of heavy rain Wednesday could leading to ponding of water of highways, increasing the danger of hydroplaning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-272200- Inland New Hanover- 546 PM EDT Tue May 26 2020 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for severe weather Wednesday. Moderate to heavy rain could lead to minor flooding Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-272200- Coastal Pender-Coastal New Hanover- 546 PM EDT Tue May 26 2020 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk for severe weather Wednesday. Moderate to heavy rain could lead to minor flooding Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ017-023-024-032-033-039-054>056-058-059-272200- Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry- Northern Horry- 546 PM EDT Tue May 26 2020 This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of heavy rain Wednesday could leading to ponding of water of highways, increasing the danger of hydroplaning, and localized flooding of ditches and streams. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 8
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:06 AM EDT | Small Craft Advisory | ILM | 60 hr | |
| May 26, 3:15 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 12 hr |
| May 26, 7:57 PM EDT | Rip Current Statement | ILM | Brunswick, New Hanover, Pender | 24 hr |
Nearby
Beach Hazards Statements in North Carolina, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.